| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/18/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the customer the patient returned to the hospital within one month of the catheter placement for maintenance and found that the catheter puncture site was broken about 2 cm in the body.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed; however, the exact cause is unknown.One photograph and one video of a powerpicc catheter were returned for evaluation.An initial visual observation of the photograph showed a longitudinal split in the catheter tubing.An initial visual observation of the video showed the catheter being flushed with a clear liquid and the liquid spraying out the split in the catheter tubing.While a split could be seen in the catheter tubing of the sample in the returned photograph, no details of the damage could be discerned.There were no distinguishing features in the returned photograph of the device which could aid in identification of a specific root cause.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported by the customer the patient returned to the hospital within one month of the catheter placement for maintenance and found that the catheter puncture site was broken about 2 cm in the body.No other information was provided.(b)(6) 2024: it was reported, "chemotherapy drugs were infused normally during the catheterization period and no extravasation occurred.".